| Model Number |
RBYPOD4 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the profunda femoris artery using a pod coil and a non-penumbra microcatheter.During the procedure, the physician experienced resistance while advancing the pod coil through the microcatheter and subsequently, the pod coil unintentionally detached.Therefore, the microcatheter containing the detached pod coil was removed.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up # 02 mfr report: 1.Section d.Box 4.Lot#.2.Section d.Box 4.Expiration date.3.Section d.Box 4.Unique identifier.4.Section h.Box 4.Manufacture date h3 other text : placeholder.
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pet lock was intact, and the pull wire was in its original position within the ddt.If the pod coil is inadvertently manipulated against resistance, the pusher assembly may elongate beyond the reach of the pull wire and allow the embolization coil to detach from its pusher assembly.The detached embolization coil was not returned for evaluation.Further evaluation revealed kink along the length of the pusher assembly.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.